MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1002/pds.2009

Медицинская библиотека · Pharmacoepidemiology and drug safety · 2010

Increased risk of hip fracture in the elderly associated with prochlorperazine: is a prescribing cascade contributing?

Caughey Gillian E, Roughead Elizabeth E, Pratt Nicole, Shakib Sepehr, Vitry Agnes I, Gilbert Andrew L

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

PURPOSE: To examine the prescribing of prochlorperazine secondary to the prescribing of a medicine which could lead to symptoms for which prochlorperazine is indicated and commonly used. Given the range of potential hypotensive, sedative, dystonic and other extra-pyramidal side effects associated with prochlorperazine, its association with hip fracture was also examined.

METHODS

Prescription/event sequence symmetry analyses were undertaken from 1st January 2003 to 31st December 2006, using administrative claims data from the Department of Veterans' Affairs, Australia. This method assesses asymmetry in the distribution of an incident event (either prescription of another medicine or hospitalization) before and after the initiation of prochlorperazine. Crude and adjusted sequence ratios (ASR) with 95% confidence intervals (CI) were calculated.

RESULTS

A total of 34 235 persons with incident use of prochlorperazine were identified during the study period. Statistically significant positive associations were found for a number of commonly used medicines, including cardiovascular medicines, NSAIDs, opioids and sedatives and the subsequent initiation of prochlorperazine that ranged from 1.07 (95%CI 1.01-1.14) for diuretics to 1.50 (95%CI 1.40-1.61) for statins. Prescription event analysis showed a 49% (95%CI 1.19-1.86) increased risk of hospitalisation for hip fracture following dispensing of prochlorperazine.

CONCLUSIONS

Prescribers should consider the possible contributing role of newly initiated medicines with the potential to cause of dizziness, and where possible address this through dose reduction or cessation of the medicine, rather than prescribing prochlorperazine.

Для цитирования: Caughey Gillian E, Roughead Elizabeth E, Pratt Nicole, Shakib Sepehr, Vitry Agnes I, Gilbert Andrew L. Increased risk of hip fracture in the elderly associated with prochlorperazine: is a prescribing cascade contributing?. Pharmacoepidemiology and drug safety. 2010. DOI: 10.1002/pds.2009.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.